MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG STRAIGHT SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG STRAIGHT SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.A visual inspection was performed on the received device; the t3900 sonosurg scissors was received with the probe within the handle.The probe was removed from the handle and verified both the probe and handle had matching serial numbers (b)(4).There was foreign material observed, consistent with use.Approximately 17.5mm of the probe tip was detached at the distal end.The detached probe tip was not returned along with the device and is suspected to be missing.Further inspection found burnt marks on the insulated grasping surface; however, no metal was exposed.The burn marks are consistent with an increased temperature.The consistency of movement of the handle and jaw is normal.Based on the evaluation, the root cause to the reported complaint is attributed to user mishandling.
 
Event or Problem Description
The service center was informed that during a therapeutic appendectomy procedure, the probe tip broke off and fell inside the patient.The device fragments were retrieved from the patient.There was no report of bleeding.The intended procedure was completed with a similar device.No other equipment was replaced during the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results.The device was returned to service center for evaluation.A visual inspection was performed on the received device; the t3900 sonosurg scissors was received with the probe within the handle.The probe was removed from the handle and verified both the probe and handle have matching serial numbers (b)(6).Foreign material was observed, consistent with use.Approximately 17.5mm of the probe tip is detached from the distal end.The detached probe tip was not returned along with the device and is suspected to be missing.Burn marks of the insulated grasping surface was noted.However, no metal exposed.The burn marks are consistent with increased temperature.Based on the evaluation, the root cause to the reported complaint is attributed to user mishandling.

Brand Name
SONOSURG STRAIGHT SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8896328
Report Number8010047-2019-02938
Device Sequence Number1617588
Product Code LFL
UDI-Device Identifier04953170234941
UDI-Public04953170234941
Combination Product (Y/N)N
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1